Thunderstorm Wind, Maricopa
- When
- July 19, 10:00 PM MST to 11:55 PM MST
- Where
- Maricopa County, Phoenix
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Newspaper
- Coordinates
- 33.480, -112.070
A home was damaged after a tree toppled onto it.
Strong monsoon thunderstorms affected portions of the Greater Phoenix area on July 19, causing some damage to a home.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PSR wrote it up.
Strong monsoon thunderstorms affected portions of the Greater Phoenix area on July 19, causing some damage to a home.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before the first event at Jul 19, 8:55 PM MST, 1 hour 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PHOENIX AZ 855 PM MST MON JUL 19 2010 .SYNOPSIS... STRONG HIGH PRESSURE ALOFT IS EXPECTED TO CONTINUE TO RESULT IN HOT WEATHER THROUGH WEDNESDAY. THE HIGH PRESSURE SYSTEM WILL MOVE EAST WITH TEMPERATURES LOWERING CLOSER TO AVERAGE FOR MID TO LATE JULY THURSDAY. THERE IS ONLY A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS IN SOUTH-CENTRAL ARIZONA THIS EVENING MAINLY EAST OF THE GREATER PHOENIX AREA. THERE IS A SOMEWHAT BETTER CHANCE OF MAINLY LATE AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS IN SOUTH-CENTRAL ARIZONA TUESDAY THROUGH FRIDAY...THEN SOMEWHAT DRIER AIR OVER SOUTHEAST CALIFORNIA AND MOST OF SOUTHWEST ARIZONA MAY SPREAD EAST INTO THE SOUTH-CENTRAL ARIZONA DESERT AREAS THIS COMING WEEKEND. && .DISCUSSION... CONVECTION HAS BEEN CONFINED TO MOSTLY THE TWC CWA THIS EVENING...THOUGH SOME OUTFLOW BOUNDARIES ARE FINALLY MOVING INTO THE SAN CARLOS AREA GENERATING SOME STORMS THERE. NOTHING HAS BEEN SEVERE CLOSER/IN OUR CWA AND BASED ON THE 00Z SOUNDINGS DON/T EXPECT THEM TO BE. IN FACT...WE/LL BE DROPPING ALL MENTION OF PRECIP THIS EVENING FOR THE PHX AREA AS THE ATMOSPHERE IS COMPLETELY STABLE THERE. FOR THE FAR ERN CWA...INCLUDING GLOBE-MIAMI INTO SAN CARLOS...WE/LL HOLD ON TO THE POPS THIS EVENING/EARLY MORNING. TEMPERATURES FOR TONIGHT AND TOMORROW AFTERNOON GENERALLY LOOKED GOOD AND ONLY SMALL NUDGES MADE THERE. CONVECTIVE DEBRIS CLOUDS AFTER A WARM DAY ALL BUT GUARANTEE ANOTHER RECORD HIGH LOW FOR PHOENIX TONIGHT /PREVIOUS FOR JUL 20 IS 93 IN 1989/. TONIGHT WILL LIKELY BE THE 11TH 90-OR-HIGHER LOW FOR PHOENIX WHICH WOULD TIE JULY 2006 FOR THE MOST ON RECORD. THE RECORD FOR MOST IN A YEAR WAS 15 IN 2003. THAT RECORD WILL EASILY BE THREATENED THIS SUMMER AS WE STILL HAVE 1/3 OF JULY AND ALL OF AUGUST TO GO. FUN TIMES. PREVIOUS DISCUSSION... IT LOOKS AS IF IT WILL BE SLIGHTLY HOTTER WITH EXCESSIVE HEAT WARNING CRITERIA REACHED IN SOUTH-CENTRAL ARIZONA INCLUDING THE GREATER PHOENIX AREA TUESDAY AND WEDNESDAY. THUS...HAVE ISSUED AN EXCESSIVE HEAT WARNING THAT IS IN EFFECT FOR THE SOUTH-CENTRAL ARIZONA DESERT AREAS OF MARICOPA COUNTY INCLUDING THE GREATER PHOENIX AREA AND GILA BEND...AND NORTHWEST AND NORTH-CENTRAL PINAL COUNTY INCLUDING CASA GRANDE FROM NOW THROUGH 8 PM WEDNESDAY. WITH THE HIGH PRESSURE CENTER SHIFTING EAST OF ARIZONA...A FLOW ALOFT FROM THE SOUTHEAST AND SOUTH WILL BRING PLENTY OF MOISTURE INTO SOUTH-CENTRAL ARIZONA TUESDAY THROUGH THURSDAY OR FRIDAY. WEAK LOW PRESSURE SYSTEMS IN THIS FLOW ARE EXPECTED TO HELP RESULT IN A SOMEWHAT BETTER CHANCE OF MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS IN SOUTH-CENTRAL ARIZONA TUESDAY THROUGH THURSDAY OR FRIDAY. THIS ALSO MEANS A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS LINGERING PAST MIDNIGHT AND HAVE INCLUDED THIS IN THE LATEST FORECAST. ALSO...TEMPERATURES ARE EXPECTED TO LOWER CLOSER TO AVERAGE FOR MID TO LATE JULY THURSDAY. THE AXIS OR RIDGE OF HIGH PRESSURE ALOFT MAY SHIFT SLIGHTLY TO THE SOUTHEAST WITH SOMEWHAT DRIER AIR OVER SOUTHEAST CALIFORNIA AND MOST OF SOUTHWEST ARIZONA POSSIBLY SPREADING EAST INTO THE SOUTH-CENTRAL ARIZONA DESERT AREAS THIS COMING WEEKEND. THIS MEANS ONLY A SLIGHT CHANCE OF AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS IN SOUTH-CENTRAL ARIZONA THIS COMING WEEKEND...MOSTLY EAST OF THE GREATER PHOENIX AREA. && .AVIATION... SOUTH-CENTRAL AZ...INCLUDING KPHX KIWA AND SURROUNDING AIRFIELDS... CAPPED ATMOSPHERE APPEARS TO BE HOLDING ACROSS THE PHOENIX AREA. INSTABILITY OVER THE MOUNTAINS NORTH/EAST OF PHOENIX HAS BEEN TAPERED DUE TO THE CLOUDS EARLIER THIS MORNING. MEANWHILE ACROSS SOUTHEAST ARIZONA CONVECTION IS TRENDING UPWARD. EXPECT THIS TO CONTINUE AS THERE IS GOOD INSTABILITY DOWN THERE AND LITTLE CAPPING/CIN. VERY LITTLE TO NO SHEAR WILL PREVENT THEM FROM GETTING ORGANIZED. WE/LL HAVE TO WATCH FOR ANY OUTFLOWS COMING UP HERE LATER THIS EVENING BUT IF THAT HAPPENS I WOULD EXPECT THAT TO BE JUST A BIT AFTER THE CRUNCH TIME AROUND 03Z. SOUTHERN CALIFORNIA...INCLUDING KIPL AND KBLH... CLEAR SKIES AND TYPICAL WINDS THROUGH TUESDAY AFTERNOON. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .FIRE WEATHER... WEDNESDAY THROUGH SUNDAY... THE CENTER OF HIGH PRESSURE ALOFT WILL REMAIN TO OUR EAST...WITH MOIST SOUTH TO SOUTHEAST FLOW ALOFT THROUGH THE PERIOD. EXPECT A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS EACH DAY PRIMARILY OVER SOUTH-CENTRAL ARIZONA...WITH THE BEST CHANCE FOR STORMS OVER THE HIGHER TERRAIN. THE DIURNAL RH CYCLE WILL BE CLOSE TO THE NORM FOR LATE JULY. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...NONE. CA...NONE. && NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX DISCUSSION...INIGUEZ/ELLIS AVIATION...INIGUEZ FIRE WEATHER...DG
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 530 AM MST MON JUL 19 2010 AZZ022-023-027-028-201230- NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA- SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY- 530 AM MST MON JUL 19 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS...WITH THE STRONGEST STORMS RESULTING IN GUSTY WINDS...BLOWING DUST...DEADLY LIGHTNING AND BRIEF HEAVY RAIN. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS AN INCREASING CHANCE OF SHOWERS AND THUNDERSTORMS TUESDAY THROUGH FRIDAY. THE STRONGEST STORMS MAY PRODUCE GUSTY WINDS...BLOWING DUST...DEADLY LIGHTNING AND BRIEF HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ020-021-025-026-CAZ030>033-201230- LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS- YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS- JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA- RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY- 530 AM MST MON JUL 19 2010 /530 AM PDT MON JUL 19 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL ARIZONA...SOUTHWEST ARIZONA...WEST- CENTRAL ARIZONA...EXTREME SOUTHEAST CALIFORNIA AND SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT HOT WEATHER WILL CONTINUE...WITH HEAT INDICES OVER 110 IN SOUTHEAST CALIFORNIA. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS FOR THE SOUTHWEST DESERTS AND THE WEST CENTRAL DESERTS OF ARIZONA. THE STRONGEST STORMS COULD PRODUCE GUSTY WINDS AND BLOWING DUST...AND DEADLY LIGHTNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS TUESDAY THROUGH FRIDAY. THE STRONGEST STORMS COULD PRODUCE GUSTY WINDS AND BLOWING DUST...AND DEADLY LIGHTNING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ024-201230- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- 530 AM MST MON JUL 19 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS...MAINLY LATE AFTERNOON AND EVENING. THE STRONGEST STORMS COULD PRODUCE GUSTY WINDS AND BLOWING DUST...BRIEF HEAVY RAIN AND DEADLY LIGHTNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS AN INCREASING CHANCE FOR SHOWERS AND THUNDERSTORMS...ESPECIALLY ON THURSDAY. THE STRONGEST STORMS COULD PRODUCE GUSTY WINDS AND BLOWING DUST...BRIEF HEAVY RAIN AND DEADLY LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BECOME NECESSARY THIS AFTERNOON. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX
The Phoenix radar (KIWA), 43 km away, was scanning. The volume nearest the first event began at 05:00 UTC.
1 thunderstorm wind. Local standard time, as filed.
A home was damaged after a tree toppled onto it.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arizona in 2010Every state in 2010This day in weather historyWarnings in Arizona, July 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 249707.